Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 81, NWS Bismarck, ND

July 21, 20144 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2014, 12:57 PM MDT for 4 counties in North Dakota. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 12:57 PM MDT (18:57 UTC)
Expired
Jul 21, 2014, 1:39 PM MDT
In force
42 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:18 PM MDTHAIL 1.25Scranton, ND
Jul 21, 1:40 PM MDTHAIL 0.754 N New England, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 12:09 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3163 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS53 KBIS 211857
SVRBIS
NDC001-011-041-087-212000-
/O.NEW.KBIS.SV.W.0081.140721T1857Z-140721T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1257 PM MDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
  EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...
  WESTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHEASTERN SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 200 PM MDT

* AT 1255 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTHEAST OF AMIDON TO 6 MILES SOUTHWEST OF
  SCRANTON...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SCRANTON AROUND 110 PM MDT.
  REEDER AROUND 125 PM MDT.
  NEW ENGLAND AROUND 145 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GASCOYNE AND BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 10282 4605 10255 4594 10333 4632 10358
TIME...MOT...LOC 1857Z 223DEG 20KT 4641 10313 4608 10321

HAIL...1.25IN
WIND...60MPH

$$

COOPER/AYD
3 follow-up statements
658 
WWUS53 KBIS 211917
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT MON JUL 21 2014

NDC001-011-041-087-212000-
/O.CON.KBIS.SV.W.0081.000000T0000Z-140721T2000Z/
ADAMS ND-BOWMAN ND-HETTINGER ND-SLOPE ND-
117 PM MDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SLOPE...WESTERN HETTINGER...NORTHEASTERN BOWMAN AND NORTHWESTERN
ADAMS COUNTIES UNTIL 200 PM MDT...

AT 115 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF AMIDON TO SCRANTON...MOVING NORTHEAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  REEDER AROUND 125 PM MDT.
  NEW ENGLAND AROUND 150 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4603 10318 4636 10348 4663 10282 4605 10255
TIME...MOT...LOC 1918Z 230DEG 23KT 4650 10309 4616 10310

HAIL...1.25IN
WIND...60MPH

$$

COOPER/AYD
024 
WWUS53 KBIS 211922
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
222 PM CDT MON JUL 21 2014

NDC001-011-041-087-212000-
/O.CON.KBIS.SV.W.0081.000000T0000Z-140721T2000Z/
ADAMS ND-BOWMAN ND-HETTINGER ND-SLOPE ND-
122 PM MDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SLOPE...WESTERN HETTINGER...NORTHEASTERN BOWMAN AND NORTHWESTERN
ADAMS COUNTIES UNTIL 200 PM MDT...

AT 119 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF NEW ENGLAND TO SCRANTON...MOVING
NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

AT 118 PM MDT...HALF DOLLAR SIZE HAIL WAS REPORTED IN SCRANTON WITH 
THIS STORM. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW ENGLAND AROUND 200 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4605 10255 4605 10260 4607 10317 4628 10341
      4636 10348 4663 10282
TIME...MOT...LOC 1921Z 220DEG 18KT 4651 10305 4617 10307

HAIL...1.25IN
WIND...60MPH

$$

COOPER/AYD
178 
WWUS53 KBIS 211939
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CDT MON JUL 21 2014

NDC001-011-041-087-211949-
/O.CAN.KBIS.SV.W.0081.000000T0000Z-140721T2000Z/
ADAMS ND-BOWMAN ND-HETTINGER ND-SLOPE ND-
139 PM MDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SLOPE...WESTERN
HETTINGER...NORTHEASTERN BOWMAN AND NORTHWESTERN ADAMS COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS.

LAT...LON 4605 10255 4605 10260 4607 10317 4628 10341
      4636 10348 4663 10282
TIME...MOT...LOC 1939Z 220DEG 18KT 4658 10296 4624 10298

$$

COOPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:54 AM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 21, 9:54 AM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT MON JUL 21 2014

.UPDATE...
ISSUED AT 1053 AM CDT MON JUL 21 2014

EARLY UPDATE...LINE OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER NORTHEAST MONTANA...AND ARE MOVING NORTHEAST. OTHER AREAS OF
SHOWERS DEVELOPING OVER SOUTHWEST NORTH DAKOTA AND FAR SOUTHERN
NORTH DAKOTA. MONITORING THESE AREAS CLOSELY. THE MAIN TIMING FOR
SEVERE WEATHER IS STILL ON TRACK...IN THE WEST BETWEEN 18Z AND
21Z...CENTRAL 21Z TO 01Z.

UPDATE ISSUED AT 740 AM CDT MON JUL 21 2014

LATEST WATER VAPOR IMAGERY SHOWS SEVERAL SHORTWAVES EMBEDDED
WITHIN A SOUTHWEST FLOW FROM SOUTHWEST MONTANA INTO CENTRAL/EASTERN
IDAHO...MOVING NORTHEAST TOWARD WESTERN NORTH DAKOTA. A 55KT JET
WAS SEEN PUNCHING THROUGH UTAH AND WYOMING...WHICH WILL FURTHER
ENHANCE LARGE SCALE ASCENT THIS AFTERNOON AND EVENING. FOCUS AND
SITUATIONAL AWARENESS COMPLETELY ON MONITORING SEVERE WEATHER
THROUGH THE DAY AND EVENING.

CURRENT REGIONAL/LOCAL RADAR SHOWS SHOWERS AND THE ISOLATED
THUNDERSTORMS OVER SOUTHERN MONTANA AND INTO CENTRAL AND NORTHERN
WYOMING. THE LATEST HRRR SEEMS TO HAVE A DEVELOPING AREA NEAR
SHERIDAN WYOMING HANDLED WELL. THE HRRR SUGGESTS THAT CONVECTION
COULD INITIATE BETWEEN 18Z AND 21Z ALONG A LINE FROM NEAR WATFORD
CITY TO DICKINSON...AND THEN MOVE TO A MINOT TO BISMARCK LINE
BETWEEN 21Z AND 00Z. THE OTHER HIGH RESOLUTION MODELS ARE SIMILAR
IN THE AREA DEVELOPMENT...BUT ARE MORE INTENSE WITH THE AREA AND
ARE QUICKER IN THE OVERALL EASTWARD MOVEMENT LATER THIS AFTERNOON.
WILL CONTINUE TO INTERROGATE SATELLITE/RADAR AND HIGH RESOLUTION
AND MODELS THROUGH THE MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM CDT MON JUL 21 2014

THE MAIN FORECAST CHALLENGE TODAY IS SEVERE WEATHER TIMING. THE
LATEST CONVECTION-ALLOWING MODELS CALL FOR EARLY AFTERNOON
CONVECTIVE INITIATION GENERALLY ALONG AND WEST OF U.S. 83.
EASTWARD PROPAGATION OF AN MCS ALONG INTERSTATE 94 IS THE
CONSENSUS SOLUTION...AND IT MATCHES THE STORM PREDICTION CENTER
MODERATE RISK AREA WELL.

THE 21/00 UTC HIRES ARW AND NMM CALL FOR CONVECTIVE INITIATION EVEN
FURTHER WEST AROUND NOON...AND BOTH CALL FOR A LARGE BOW ECHO TO
BE SOMEWHERE BETWEEN GLEN ULLIN AND BISMARCK BY 4 PM CDT. WITH THE
INITIATION AREA MOVING WEST...THE MODERATE RISK AREA MAY HAVE TO
SHIFT A LITTLE WESTWARD. THE STORM PREDICTION CENTER HAS REQUESTED
AN 18 UTC BALLOON BE LAUNCHED...WHICH SHOULD PROVIDE SOME INSIGHT
INTO HOW EXTREME THE INSTABILITY HAS BECOME BY THEN.

BE SURE TO SEE THE DAY 1 STORM PREDICTION CENTER CONVECTIVE
OUTLOOK GRAPHIC AND DISCUSSION FOR MORE DETAILS.

FINALLY...A HEAT ADVISORY WAS ISSUED FOR THREE SOUTHEASTERN
COUNTIES. THE SURFACE LOW TRACK HAS SHIFTED NORTHWARD IN THE PAST
36 HOURS OF MODEL RUNS. CONSEQUENTLY...THE WARM SECTOR HAS ALSO
SHIFTED NORTH. HEAT INDICES UP TO 105F ARE NOW FORECAST.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 429 AM CDT MON JUL 21 2014

A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED
OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES
FOR CONVECTION IN THE FORECAST UNTIL SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1053 AM CDT MON JUL 21 2014

THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN TERMINALS THROUGH
21Z AND THEN INTO THE CENTRAL TERMINALS..KBIS/KMOT BETWEEN 21Z
AND 01Z. KJMS CLOSER TO 00Z TUESDAY. SOME THUNDERSTORMS WILL BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051.

&&

UPDATE...KS
SHORT TERM...SCHECK
LONG TERM...SCHECK
AVIATION...KS
Hazardous weather outlook, Jul 21, 7:11 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
811 AM CDT MON JUL 21 2014

NDZ004-012-221315-
BOTTINEAU-MCHENRY-
811 AM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST TODAY. SOME STORMS MAY BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO
YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ019>023-025-034>037-042-045>047-221315-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
811 AM CDT MON JUL 21 2014 /711 AM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE INTO
TONIGHT. MANY OF THESE STORMS WILL BECOME SEVERE...ESPECIALLY
ALONG THE INTERSTATE 94 CORRIDOR EAST OF BISMARCK. DAMAGING WINDS
IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE
HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ048-050-051-221315-
LA MOURE-MCINTOSH-DICKEY-
811 AM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDICES UP TO 105
DEGREES.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE INTO
TONIGHT. MANY OF THESE STORMS WILL BECOME SEVERE...ESPECIALLY
ALONG THE INTERSTATE 94 CORRIDOR EAST OF BISMARCK. DAMAGING WINDS
IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN THREAT. LARGE
HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-005-009>011-013-017-018-031>033-040-041-043-044-221315-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
811 AM CDT MON JUL 21 2014 /711 AM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST TODAY. SOME STORMS MAY BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

KS/SCHECK

In the hours before

Local storm report, Jul 21, 12:19 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
119 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             1 W BOWMAN              46.18N 103.42W
07/21/2014  E1.00 INCH       BOWMAN             ND   TRAINED SPOTTER

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 10:54 PM MDTSpecial Weather StatementBISBurke, Divide36 min
Jul 20, 11:29 PM MDTSpecial Weather StatementBISBurke, Divide31 min
Jul 21, 12:18 AM MDTSpecial Weather StatementBISBurke, Renville42 min
Jul 21, 1:21 AM MDTSpecial Weather StatementBISBottineau, Renville39 min
Jul 21, 2:12 AM MDTSpecial Weather StatementBISEmmons63 min
Jul 21, 3:09 AM MDTHeat AdvisoryBISDickey, LaMoure, McIntosh16 hr
Jul 21, 11:36 AM MDTSevere Thunderstorm WarningBISBillings, Golden Valley54 min
Jul 21, 12:06 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Slope54 min
Jul 21, 12:09 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope66 min
Jul 21, 1:38 PM MDTSevere Thunderstorm WarningBISHettinger, Slope, Stark67 min
Jul 21, 2:27 PM MDTSevere Thunderstorm WarningBISDunn, Grant, Hettinger, Mercer, Morton, Stark63 min
Jul 21, 2:35 PM MDTTornado WarningBISMercer, Morton, Stark25 min
Jul 21, 2:50 PM MDTSpecial Weather StatementBISWard55 min
Jul 21, 2:56 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux64 min
Jul 21, 3:12 PM MDTSevere Thunderstorm WarningBISMercer, Morton, Oliver63 min
Jul 21, 3:16 PM MDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jul 21, 3:40 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Sioux65 min
Jul 21, 3:43 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver62 min
Jul 21, 3:46 PM MDTSpecial Weather StatementBISMcHenry, McLean, Pierce, Rolette, Ward59 min
Jul 21, 3:57 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Morton48 min
Jul 21, 3:59 PM MDTTornado WarningBISBurleigh, McLean, Morton, Oliver31 min
Jul 21, 4:33 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Oliver, Sheridan, Wells57 min
Jul 21, 4:37 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux53 min
Jul 21, 4:59 PM MDTSpecial Weather StatementBISPierce61 min
Jul 21, 5:08 PM MDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, McIntosh, Stutsman67 min
Jul 21, 5:25 PM MDTSevere Thunderstorm WarningBISBurleigh, Foster, Kidder, Sheridan, Stutsman, Wells65 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.